What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before the first event at Jun 13, 1:18 PM MST, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 13, 1:18 PM MST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
218 PM MDT Sun Jun 13 2021
.DISCUSSION...While current visible satellite imagery as of early
afternoon shows a rather clear day across the Northern Rockies,
thunderstorm activity is looking more likely for later this
afternoon. The ingredients for strong thunderstorms are lining up
for this afternoon and evening. These ingredients are strong mid-
level instability, shear, and sufficient moisture. Working
against these factors is a stable lower atmosphere. High
resolutions models are exhibiting more confidence that the low-
level stability will be overcome by a fast-moving shortwave,
giving way to storm initiation. These models are depicting storms
forming near Lost Trail Pass and moving north-northeast over the
Bitterroot Valley, the Highway 1 corridor, I-90 east of about
Superior to possibly as far east as Butte, Missoula, then moving
up through the Mission and Swan Valleys towards Glacier Park,
potentially clipping Kalispell. Storms should be east of the
Continental Divide by 9 or 10pm MDT. They will be capable of
producing strong winds, hail, brief heavy rain, and lightning.
Expect another hot day on Monday. Similar to today, ingredients
will be in place for afternoon thunderstorms. The major difference
is that there will not be a disturbance to kick start convection,
so confidence is much lower for the formation of strong storms.
Storms that are able to form will be capable of producing hail,
gusty winds, brief heavy rain, and lightning. Later on Monday
night and early Tuesday morning, a deep trough off the Pacific
Northwest will push a cold front into the Northern Rockies. If
instability lingers long enough overnight, this front could
initiate thunderstorms overnight on Monday or on Tuesday morning.
Regardless, the front will bring increased westerly winds, cooler
temperatures, and widespread rain showers to northwest Montana and
north-central Idaho on Tuesday.
Temperatures will return to seasonable for Wednesday under
westerly flow as a broad ridge begins to build over the
northwestern U.S. Some shower activity may continue over
northwest Montana in the morning. The ridge looks to persist for
the remainder of the week, bringing above-normal temperatures and
mostly fair weather. Model solutions begin to diverge over the
weekend.
&&
.AVIATION...Fair weather today will give way to a chance for
thunderstorms by this afternoon. High resolution models are
showing storm initiation taking place by about 13/2200z over the
southern Bitterroot Valley. The strongest convection looks to form
north of KSMN. Model solutions suggest storms will track from the
southern Bitterroot Valley north-northeast to Glacier Park.
Confidence is strengthening that KMSO will be affected by
thunderstorms from about 13/2300z to 14/0100z. KBTM and KGPI look
to be on the edges of the storm track. Impacts to aviation will
include brief heavy rain that decreases visibility and ceilings,
hail, gusty winds, and lightning. Terrain could become obscured
over the Bitterroot, Sapphire, Rattlesnake, Mission, and Swan
Ranges, as well as the Glacier Park Region. Storms should be out
of the Northern Rockies airspace by 14/0400z.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...None.
ID...None.
&&
In the hours before
Special weather statement, Jun 13, 5:07 PM MST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Missoula MT
607 PM MDT Sun Jun 13 2021
MTZ006-007-043-140030-
Bitterroot/Sapphire Mountains MT-Butte/Blackfoot Region MT-
Potomac/Seeley Lake Region MT-
607 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANITE AND SOUTH
CENTRAL POWELL COUNTIES UNTIL 630 PM MDT...
At 606 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Drummond, moving north at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Drummond, Maxville, Jens, Princeton, Brock Creek, New Chicago,
Bearmouth, Goldcreek and Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4631 11311 4637 11340 4676 11336 4663 11282
TIME...MOT...LOC 0006Z 197DEG 20KT 4651 11321
Special weather statement, Jun 13, 5:13 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Missoula MT
613 PM MDT Sun Jun 13 2021
MTZ007-140100-
Butte/Blackfoot Region MT-
613 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POWELL COUNTY UNTIL
700 PM MDT...
At 613 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Deer Lodge, moving north at 25 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Deer Lodge, Elliston and Avon.
LAT...LON 4631 11257 4630 11257 4635 11282 4665 11270
4658 11239
TIME...MOT...LOC 0013Z 197DEG 22KT 4646 11263Special weather statement, Jun 13, 5:33 PM MST, 47 minutes before
Special Weather Statement
National Weather Service Missoula MT
633 PM MDT Sun Jun 13 2021
MTZ005>007-043-140100-
Bitterroot/Sapphire Mountains MT-Missoula/Bitterroot Valleys MT-
Butte/Blackfoot Region MT-Potomac/Seeley Lake Region MT-
633 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MISSOULA...NORTH
CENTRAL RAVALLI...NORTHERN GRANITE AND SOUTHWESTERN POWELL COUNTIES
UNTIL 700 PM MDT...
At 633 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Florence to 7 miles northwest
of Garrison. Movement was northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Drummond, Garrison, Nimrod, Finn, Jens, Brock Creek, New Chicago,
Bearmouth, Quigley, Clinton, Turah, Garnet, Goldcreek and Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4654 11288 4657 11338 4662 11394 4682 11385
4690 11381 4677 11264
TIME...MOT...LOC 0033Z 227DEG 23KT 4663 11386 4657 11296Local storm report, Jun 13, 5:41 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
641 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST GARRISON 46.52N 112.81W
06/13/2021 M48 MPH POWELL MT MESONET
MESONET STATION MTGAR GARRISON (MT DOT).
&&Local storm report, Jun 13, 5:58 PM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
658 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND GST 5 SSE FINN 46.70N 112.66W
06/13/2021 M56 MPH POWELL MT MESONET
MESONET STATION MTAVN 5.2 SE FINN (MT DOT).
&&Special weather statement, Jun 13, 6:12 PM MST, 8 minutes before
Special Weather Statement
National Weather Service Missoula MT
712 PM MDT Sun Jun 13 2021
MTZ007-043-140145-
Butte/Blackfoot Region MT-Potomac/Seeley Lake Region MT-
712 PM MDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MISSOULA AND WEST
CENTRAL POWELL COUNTIES UNTIL 745 PM MDT...
At 711 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ovando, or 21 miles north of Drummond, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ovando and Woodworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4682 11314 4685 11338 4714 11337 4711 11302
TIME...MOT...LOC 0111Z 189DEG 19KT 4696 11324